Modified radiative transfer theory for a two-layer anisotropic random medium

J. K. Lee, J. A. Kong

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


The modified radiative transfer (MRT) equations which describe propagation and scattering of the electromagnetic field intensity in a layered anisotropic random medium are derived from the Bethe-Salpeter equation with the ladder approximation and the Dyson equation with the nonlinear approximation. The extinction matrices and scattering phase matrices for both mean and incoherent field intensities are obtained. Backscattering enhancement is observed due to the spatial coherent effect between upward and downward propagating waves. It also occurs for the half-space case, because of coupling between ordinary and extraordinary waves. The depolarization effect is predicted in the first-order renormalization approximation to the MRT equation.

Original languageEnglish (US)
Pages (from-to)391-424
Number of pages34
JournalJournal of Electromagnetic Waves and Applications
Issue number3-4
StatePublished - Jan 1 1988

ASJC Scopus subject areas

  • Electronic, Optical and Magnetic Materials
  • General Physics and Astronomy
  • Electrical and Electronic Engineering


Dive into the research topics of 'Modified radiative transfer theory for a two-layer anisotropic random medium'. Together they form a unique fingerprint.

Cite this